Alert archive / Kansas / Flash Flood Watches in 2007
Flash Flood Watch 9, NWS Topeka, KS
NWS Topeka, KS issued this flash flood watch at Aug 1, 2007, 5:19 PM CDT for 6 counties in Kansas. It took effect at Aug 1, 2007, 8:22 PM CDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2007, 5:19 PM CDT (22:19 UTC)
- In effect from
- Aug 1, 2007, 8:22 PM CDT
- Expired
- Aug 2, 2007, 9:43 AM CDT
- In force
- 13 hr
- Issued by
- NWS Topeka, KS
- Flood severity
- None
Counties Brown County, KS, Cloud County, KS, Marshall County, KS, Nemaha County, KS, Republic County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 95 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 10.3 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 143 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1298 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS63 KTOP 012219 FFATOP URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TOPEKA KS 519 PM CDT WED AUG 1 2007 .ABUNDANT MOISTURE IN THE LOWER LEVELS OF THE ATMOSPHERE WILL REMAIN IN PLACE ACROSS THE REGION. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP TONIGHT THROUGH THURSDAY MORNING. SOME OF THESE STORMS MAY PRODUCE HEAVY RAINFALL. THE GROUND REMAINS SATURATED FROM HEAVY RAINFALL THE PAST COUPLE OF DAYS ACROSS PORTIONS OF NORTHEAST AND NORTH CENTRAL KANSAS...THEREFORE ANY ADDITIONAL HEAVY RAINFALL MAY CAUSE FLASH FLOODING. KSZ008>012-020-020630- /O.NEW.KTOP.FF.A.0009.070802T0600Z-070802T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA 519 PM CDT WED AUG 1 2007 ...FLASH FLOOD WATCH IN EFFECT FROM 1 AM CDT THURSDAY THROUGH THURSDAY AFTERNOON... * FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL KANSAS AND NORTHEAST KANSAS...INCLUDING THE FOLLOWING AREAS...IN NORTH CENTRAL KANSAS...CLOUD...REPUBLIC AND WASHINGTON. IN NORTHEAST KANSAS...BROWN...MARSHALL AND NEMAHA. * FROM 1 AM CDT THURSDAY THROUGH THURSDAY AFTERNOON * THUNDERSTORMS ARE EXPECTED TO DEVELOP TONIGHT ACROSS PORTIONS OF NORTH CENTRAL AND NORTHEAST KANSAS. ABUNDANT MOISTURE IN THE LOWER LEVEL OF THE ATMOSPHERE WILL ALLOW FOR LOCALLY HEAVY RAINFALL. HOURLY RAINFALL RATES FROM SOME OF THE THUNDERSTORMS COULD REACH 2 TO 3 INCHES PER HOUR. A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PERSONS IN THE WATCH AREA ARE ADVISED TO CHECK PREPAREDNESS REQUIREMENTS...KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING THREATENS. $$
3 follow-up statements
000 WGUS63 KTOP 020122 FFATOP URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TOPEKA KS 822 PM CDT WED AUG 1 2007 .ABUNDANT MOISTURE IN THE LOWER LEVELS OF THE ATMOSPHERE WILL REMAIN IN PLACE ACROSS THE REGION. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING THROUGH THURSDAY MORNING. SOME OF THESE STORMS MAY PRODUCE HEAVY RAINFALL. THE GROUND REMAINS SATURATED FROM HEAVY RAINFALL THE PAST COUPLE OF DAYS ACROSS PORTIONS OF NORTHEAST AND NORTH CENTRAL KANSAS... THEREFORE ANY ADDITIONAL HEAVY RAINFALL MAY CAUSE FLASH FLOODING. KSZ008>012-020-021030- /O.EXT.KTOP.FF.A.0009.070802T0122Z-070802T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA 822 PM CDT WED AUG 1 2007 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH THURSDAY AFTERNOON... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF NORTH CENTRAL KANSAS AND NORTHEAST KANSAS... INCLUDING THE FOLLOWING AREAS...IN NORTH CENTRAL KANSAS... CLOUD...REPUBLIC AND WASHINGTON. IN NORTHEAST KANSAS...BROWN... MARSHALL AND NEMAHA. * THROUGH THURSDAY AFTERNOON * THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING ACROSS PORTIONS OF NORTH CENTRAL AND NORTHEAST KANSAS. ABUNDANT MOISTURE IN THE LOWER LEVEL OF THE ATMOSPHERE WILL ALLOW FOR LOCALLY HEAVY RAINFALL. HOURLY RAINFALL RATES FROM SOME OF THE THUNDERSTORMS COULD REACH 2 TO 3 INCHES PER HOUR. A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PERSONS IN THE WATCH AREA ARE ADVISED TO CHECK PREPAREDNESS REQUIREMENTS...KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING THREATENS. $$
000 WGUS63 KTOP 020855 FFATOP FLOOD WATCH NATIONAL WEATHER SERVICE TOPEKA KS 354 AM CDT THU AUG 2 2007 .ABUNDANT MOISTURE IN THE LOWER LEVELS OF THE ATMOSPHERE WILL REMAIN IN PLACE ACROSS THE REGION TODAY. SCATTERED THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS MORNING. SOME OF THESE STORMS MAY PRODUCE HEAVY RAINFALL. THE GROUND REMAINS SATURATED FROM HEAVY RAINFALL THE PAST COUPLE OF DAYS ACROSS PORTIONS OF NORTHEAST AND NORTH CENTRAL KANSAS... THEREFORE ANY ADDITIONAL HEAVY RAINFALL MAY CAUSE FLASH FLOODING. KSZ008>012-020-021700- /O.CON.KTOP.FF.A.0009.000000T0000Z-070802T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA 354 AM CDT THU AUG 2 2007 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTH CENTRAL KANSAS AND NORTHEAST KANSAS... INCLUDING THE FOLLOWING AREAS...IN NORTH CENTRAL KANSAS... CLOUD...REPUBLIC AND WASHINGTON. IN NORTHEAST KANSAS...BROWN... MARSHALL AND NEMAHA. * UNTIL 1 PM CDT THIS AFTERNOON * THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS MORNING ACROSS PORTIONS OF NORTH CENTRAL AND NORTHEAST KANSAS. ABUNDANT MOISTURE IN THE LOWER LEVELS OF THE ATMOSPHERE WILL ALLOW FOR LOCALLY HEAVY RAINFALL. HOURLY RAINFALL RATES FROM SOME OF THE THUNDERSTORMS COULD REACH 2 TO 3 INCHES PER HOUR. A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PERSONS IN THE WATCH AREA ARE ADVISED TO CHECK PREPAREDNESS REQUIREMENTS...KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING THREATENS. $$
000 WGUS63 KTOP 021443 FFATOP FLOOD WATCH NATIONAL WEATHER SERVICE TOPEKA KS 943 AM CDT THU AUG 2 2007 ...THE FLASH FLOOD WATCH HAS BEEN CANCELLED... .RAIN HAS ENDED OVER THE WATCH AREA AND HEAVY RAIN IS NOT EXPECTED FOR THE REST OF THE MORNING. THUS THE FLASH FLOOD WATCH HAS BEEN CANCELLED. KSZ008>012-020-021545- /O.CAN.KTOP.FF.A.0009.000000T0000Z-070802T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA 943 AM CDT THU AUG 2 2007 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL KANSAS AND NORTHEAST KANSAS HAS BEEN CANCELLED. HEAVY RAIN PRODUCING THUNDERSTORMS ARE NOT EXPECTED THE REST OF THE MORNING AND THE WATCH HAS BEEN CANCELED. HOWEVER, ADDITIONAL THUNDERSTORMS MAY DEVELOP THIS AFTERNOON AND THIS EVENING. THESE STORMS COULD DROP VERY HEAVY RAIN. IF THE AREAL EXTENT OF THESE THUNDERSTORMS IS GREAT ENOUGH, ANOTHER WATCH MAY BE ISSUED THIS AFTERNOON. MONITOR NOAA WEATHER RADIO FOR THE LATEST INFORMATION...FORECASTS...AND WARNINGS. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this flash flood watch went out at Aug 1, 4:10 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Aug 1, 4:10 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 410 PM CDT WED AUG 1 2007 .DISCUSSION... TONIGHT AND THURSDAY...HAVE POSTED A FLASH FLOOD WATCH ALONG NORTHERN BORDER BEGINNING LATER TONIGHT THROUGH MIDDAY THURSDAY. HIGH PRECIPITABLE WATER VALUES...RELATIVELY LOW ANTECEDENT INDICES...AND LOW FLASH FLOOD INDICES WITH LOW LVL BNDRY APPCHG...WOULD SUGGEST THIS AREA MAY BE BEST BET FOR HEAVY FLASH FLOOD PRODUCING RAIN. PCPN MAY EVEN LINGER INTO THURSDAY AFTERNOON...AND MAY NEED TO BE EXTENDED LATER...BUT FOR NOW...IS A GOOD FIRST PASS. TEMPERATURES WILL CONTINUE NEAR PERSISTENCE VALUES...PERHAPS A BIT LOWER TMRW WITH PCPN AND CLOUDS. BNDRY BECOMES RATHER DIFFUSE OUR AREA BY TMRW AFTN...AND THAT MAY BE ENOUGH TO PRECLUDE HEAVIER RAIN IN THE AFTERNOON. BUT KEPT HIGHER POPS THROUGH THE DAY WITH SOME DOUBT IN HOW DIFFUSE BNDRY WILL BECOME...AT LEAST BEFORE TMRW EVENING. FOR THE THURSDAY NIGHT FRIDAY NIGHT PERIOD FORECAST CONCERNS ARE PRECIPITATION CHANCES WITH FRONT IN THE AREA AND POSITION OF FRONT KEY HERE AND HANDLED DIFFERENTLY BY MODELS...GFS FASTER TO DROP FRONT ACROSS CWA BUT THEN BOTH SLIP BOUNDARY INTO SOUTHERN PORTIONS OF CWA WHERE IT WEAKENS...THEN GRADUALLY LIFTS NORTH AGAIN FRIDAY NIGHT INTO SATURDAY. WITH LOW LEVEL CONVERGENCE AND OVERRUNNING OVER THE BOUNDARY THURSDAY NIGHT...HAVE KEPT POPS IN THE 30 TO 40 PERCENT RANGE...WITH BOTH GFS/NAM FAVORING THE HIGHER POPS WEST. KEEPING POPS IN AT LEAST THE 30 PERCENT RANGE ON FRIDAY AND EARLY FRIDAY NIGHT AS BOUNDARY IN VICINITY AND MODELS MOVING A SHORTWAVE OVER THE TOP OF THE RIDGE AND ACROSS THE AREA DURING THE NIGHT TIME HOURS FRIDAY NIGHT. LATER MODEL RUNS HOPEFULLY WILL HAVE BETTER POSITIONING ON UPPER SUPPORT AND FRONT TO BETTER DEFINE POPS. WENT CLOSER TO THE COOLER GUIDANCE NUMBERS FOR HIGHS FRIDAY GIVEN EXPECTED CLOUD COVER AND AT LEAST SCATTERED PRECIPITATION. HIGHS MID TO UPPER 80S NORTH TO AROUND 90 SOUTH. COULD BE COOLER IF PRECIPITATION MORE WIDESPREAD. PRECIPITABLE WATER VALUES ON BOTH MODELS THROUGH THE THIS PERIOD VERY HIGH...A LITTLE OVER 2 INCHES ON FRIDAY AND 1.5 TO 2 INCHES FRIDAY NIGHT INTO SATURDAY SO LOCALLY HEAVY RAINFALL STILL POSSIBLE. FOR THE WEEKEND PERIOD...UPPER RIDGE BUILDS ACROSS THE AREA AND LOOKS TO BE MAINLY HOT AND DRY...ALTHOUGH DEWPOINTS STILL FAIRLY HIGH. H850 MB TEMPS IN THE 22 TO 26 DEGREE C RANGE. HAVE HIGHS IN THE LOW TO MID 90S ON SATURDAY AND MID TO UPPER 90S ON SUNDAY. FOR THE MONDAY THROUGH WEDNESDAY TIME PERIOD. UPPER RIDGE SLIDES EAST OF AREA WITH SOUTHWEST FLOW ALOFT. WITH AFTERNOON HEATING AND INSTABILITY...MORE OF A SUMMER LIKE PATTERN OF LATE AFTERNOON AND EVENING THUNDERSTORM POTENTIAL SETTING UP. FLY IN OINTMENT HERE MAY BE MID LEVEL CAPPING WITH WARM AIR ALOFT. GFS HINTING OF SHORTWAVE ENERGY ADDING SOME ADDITIONAL CONVECTIVE HELP FOR TUESDAY NIGHT INTO WEDNESDAY. AFTER COORDINATION WITH SURROUNDING OFFICES...MOST FELT SOME POTENTIAL FOR AT LEAST ISOLATED PRECIPITATION CHANCE THIS PERIOD AND HAVE THUS INTRODUCED SOME SLIGHT CHANCE POPS. HIGHS MONDAY IN THE MID TO UPPER 90S AGAIN BUT WITH MORE CLOUDS EXPECTED AND POSSIBLE CONVECTION...WENT LOW TO MIDDLE 90S FOR TUESDAY AND WEDNESDAY. PF && .AVIATION... SCT025-040 CU THROUGH THE EARLY AFTERNOON HOURS...AND SCT100 TO ACCOUNT FOR DISSIPATING MVC TO THE NORTH. BY 22Z...SEE AMPLE DAYTIME HEATING ALONG SAME SHEAR AXIS AS THE PAST FEW DAYS..AND WEAK WAVE AS IT DROPS SE-WARD COULD LEAD TO POP-UP TSRA AROUND TOP/FOE/MHK...BUT BECAUSE OF UNCERTAINTY IN PLACEMENT OF CELLS WILL ONLY INCLUDE VCTS THROUGH SUNDOWN. LL MOISTURE POOLING AND LIGHT WINDS AHEAD OF ADVANCING COLD FRONT ESTABLISHES SIMILAR CONDITIONS TO THIS MORNING...RESULTING IN INCLUSION OF 4SM BR AT EACH SITE...WHICH MAY DIP BRIEFLY DOWN TO IFR CONDITIONS 12-14--THOUGH NOT CONFIDENT ENOUGH TO INCLUDE ATTM. LATER SHIFTS WILL HAVE TO ASSESS EXTENT/FORWARD PROPAGATION OF COLD FRONT...WHICH COULD HELP TSRA DEVELOPMENT PRIOR TO PROGGED 15Z VCTS THURS MORNING. EK && .TOP WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH NORTHERN BORDER COUNTIES AND CLOUD COUNTY 06Z TNGT THROUGH 18Z THURSDAY. && SK/EK/PF
Hazardous weather outlook, Aug 1, 4:51 PM CDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 451 PM CDT WED AUG 1 2007 KSZ008>012-020>024-026-034>040-054>056-058-059-021500- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 451 PM CDT WED AUG 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TONIGHT A FLASH FLOOD WATCH HAS BEEN POSTED FOR THE FAR NORTHERN COUNTIES OF NORTHEAST KANSAS DOWN THROUGH CLOUD COUNTY IN NORTH CENTRAL KANSAS...FROM AFTER MIDNIGHT THROUGH 1 PM THURSDAY. SEE THE APPROPRIATE WATCHES AND STATEMENTS FOR FURTHER DETAILS. THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA TONIGHT WITH THE BETTER CHANCES OVER THE NORTHERN COUNTIES. LOCALLY HEAVY RAIN AND FLOODING PROBLEMS WILL BE POSSIBLE BUT THE MORE WIDESPREAD FLOODING POTENTIAL WILL BE OVER THE NORTHERN COUNTIES AND THUS THE ISSUANCE OF THE FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WITH LOCALLY HEAVY RAIN WILL CONTINUE ACROSS THE AREA THURSDAY INTO THURSDAY NIGHT...AND AGAIN FRIDAY INTO FRIDAY NIGHT. DEPENDING ON THE EXTENT OF THE RAINFALL THROUGH THURSDAY MORNING...THE FLASH FLOOD WATCH MAY NEED TO BE EXTENDED IN TIME AND COVERAGE. A SLIGHT CHANCE FOR THUNDERSTORMS RETURNS TO THE AREA MONDAY AND TUESDAY OF NEXT WEEK...FAVORING THE LATE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS OVER ONE INCH TO THE NATIONAL WEATHER SERVICE IN TOPEKA.
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 6:36 AM CDT | River Flood Warning | TOP | Clay | 19 hr |
| Aug 1, 8:22 AM CDT | Flash Flood Warning | TOP | Marshall, Nemaha | 3 hr |
Nearby
Flash Flood Watches in Kansas, 2007Every flash flood watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.